Feedback on Nexium Side Effects and Usage, page 13
Nexium Side Effects
If you’ve used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Intense burning and intense nausea
This is my 5th day taking Nexium. Previously I was taking Prevacid 30mg once a day for GERD, but my insurance doesn’t want to pay for it anymore, so my Gastro switched me to Nexium. While I was on prevacid, exactly 2 hours after I took my medicine I would suddenly be starving like I hadn’t eaten in a week. I would be so hungry it was painful. I was then starving the rest of the day and ate all the time. I forgot what it was like to be full! However, the first few days I took Nexium, I found myself barely hungry at all and having to force myself to eat every 4 hours. I loved it. I couldn’t even finish a Hot Pocket yesterday.
Unfortunately, today exactly 2 hours after I took the Nexium, I suddenly got a wave of intense burning in my stomach and intense nausea so bad I had to seriously fight not to throw up. And the burning was horrible. This was the worse thing I’ve felt since I got diagnosed with GERD at the beginning of the year – and that includes constant low-grade nausea for 3 months while they tried to figure out what was wrong with me. I ran to my desk at work to have a couple bites of pudding, which made most of it the discomfort dissolve. I had to force down the rest of the tiny pudding cup because suddenly I was stuffed. Now I just feel sick to my stomach, and my belly isn’t actively burning, it’s just tingling a little. Is this something that I can expect to happen regularly, like I had the intense hunger while I took prevacid? I guess you’re probably going to say to check with my doctor to get my meds switched, but I just spent $40 on a copay for this medicine yesterday and I don’t have any more money to get a new rx, so I’d like a second opinion! Thanks 🙂
AskDocWeb: You may not want to hear it but this should not be happening at all. If these symptoms do not go away after about a week or two then you may have to discontinue use. And of course you should inform your doctor about this.
Subj: Lump on side of neck
I have been taking Nexium for over 3 years. I feel tired often and last month started getting neck pain that radiated from my neck up to my ear and noticed a lump on the left side of my neck. Went to ENT specialist and had a CAT scan of the neck and an ultra-sound of my thyroid. Seeing the doctor next week. Scared of cancer. Can you give me any insight to my problem? Reading your feedback tells me there are quite a few people having problems with drugs like Nexium.
If Nexium users go to the Nexium web-site they can get a $35.00 coupon and send it in with a copy of their prescription costs and will get $35.00 back from Nexium.
AskDocWeb: The lump could be just a lymph node swelling. Many things can cause lymph nodes to swell, bacterial and viral infections, colds, even minor skin infections and irritations can cause lymph nodes to swell such as a cat scratch. Some immunotherapies can also cause lymph nodes to increase in size. It’s better to avoid anticipating the tests, if they turn out negative you have wasted your worry for nothing.
Subj: Hair thinning and red scalp
I have been taking Nexium for 3 months now. I noticed my hair has been thinning and my scalp is red and feels like it’s burning. Could it be from the Nexium?
AskDocWeb: That’s not listed as a side effect of Nexium.
Subj: Soft bones?
Does Nexium cause soft bones?
Subj: Gaviscon strawberry smoothie tablets
My doctor put me on Nexium twice now because my esophagus was burned and blistered. It didn’t work either time. Instead, I experienced bloating, stomach pain and rapid weight gain. He insisted I keep taking it or end up with cancer. I thought I tried every drug on the market with little or no relief until yesterday. I discovered Gaviscon strawberry smootie tablets. I took only one and an hour later I had no more burning. It’s the first time I’ve had relief in weeks! I just hope it doesn’t cause weight gain. On Nexium I was averaging 2 lbs. a week. When I’d come off Nexium, the weight would come back off again.
Subj: Can’t find what’s wrong
I have been taking Nexium off and on for over 3 years. My symptoms were nausea and my blood pressure would shoot up. It would come and go. Doctor put me on the Nexium. I did not take it all the time as I don’t experience the symptoms every day. Twice I have had severe nausea and felt like my body was on fire. During one of these attacks, I went to a walk in clinic and they thought I was having a heart attack. I was taken to the hospital where they did a heart cath which showed my heart was fine. So I was released.
Two days later I was back in the ER with the same symptoms. I had seen my GYN doctor that day who changed my hormone pill and put me on Lexapro for panic attacks. He stated that he couldn’t help me with my problems. More test was run at the ER-CT scan. Again, nothing. Three ER’s-no one could find anything wrong-mainly running just blood work. Saw my GI doctor. More test-HIDA scan, gastic emptying study. Ultrasound, esophagogastroduodenoscopy. Waiting on results but I don’t think they will find anything. A friend told me she had another friend who experienced the same symptoms and found out it was the Nexium that was the cause. I have quit taking Nexium but I am having indigestion and problems sleeping. I also take Lunesta but it isn’t working. Could an OTC help the indigestion?
AskDocWeb: That is something you have to work out with your doctor. Just wait until the reports come back from the GI, and see where to go from there.
Subj: Weight gain, dry mouth and stomach irritation
I too have experienced weight gain, persistent dry mouth and stomach irritation that started a few weeks ago. Over the course of 8 months prior to starting Nexium, had 3 heart attack like symptoms – and diagnosed with two ulcers, stomach and esophagus. Got the all clear with last scope so might try the alternatives listed.
Subj: Heart Disease?
I have been using Nexium since it came on the market. I have tried similar drugs in the past however Nexium seems to work the best for me with absolutely no side effects. I heard some disturbing news from someone recently concerning Nexium and Heart Disease. Does Nexium have anything to do with Heart Disease?
AskDocWeb: Tachycardia has been noted but it only happens to less than one percent of users. That’s an abnormal condition where the heart contracts regularly but at a rate greater than 100 beats per minute.
Subj: Gain weight?
I have been on Nexium for a month now. It seems I started gaining weight when I started taking Nexium. I exercise 3x’s a week. How does it make you gain weight?
AskDocWeb: We’re not sure if that has been determined yet or not but we don’t know.
Subj: Hair loss?
I have been using Nexium for a year this month for acid reflux and severe sinus infection my ENT doctor is saying sinus infection and reflux go hand in hand. It is a good product and you have covered it well but could hair loss be part of side effects for this drug? Other than Timolol, Nexium is the only prescription drug I’m on.
AskDocWeb: Hair loss is not caused when Nexium is used by itself. When it’s combined with Amoxil (amoxycillin (A)) and Klacid (clarithromycin (C)) as in Nexium Hp7, hair loss is one of the side effects.
Subj: Another heartburn medicine?
I have been on nexium for two years for very severe GERD. It completely relieves my symptoms. However, I have gained 15 pounds, although I have not changed my diet/exercise patterns at all. I have heard nexium can cause weight gain. The problem is that if I skip even one day of nexium, I am in absolute agony with heartburn and can hardly even eat. My question is, is there another heartburn medicine similar to nexium that does not cause weight gain? (Maalox and Tums do nothing for me, I need something pretty strong). Thanks!
AskDocWeb: The alternatives include Aciphex, Axid, Pepcid, Prevacid, Prilosec, Protonix, Tagamet, Zantac, and Zegerid.
Subj: Any recommendations?
I’ve been taking Nexium for almost 3 years to control my Hiatus Hernia, and because I can’t seem to get off of them for longer than a couple of days without experience severe heartburn. Worse then before I started taking Nexium. I’ve also steadily gained weight and despite increasing my cardio and weight training I cannot lose as long as I keep taking them. If I come off of them for a few days I immediately start losing weight. I used to control my hernia with Pepcid and I do not experience any weight problems while taking Pepcid. From what I’ve been reading on your web site this all appears to be normal, however, if my doctor had told me that I would not be able to get off these things I would never have taken them in the first place. Is there anything you recommend to improve my chances of successfully weaning myself off of Nexium?
AskDocWeb: You can consult with a gastroenterologist.
Subj: Dry mouth and drowsiness
Hi, Do you know if these side-effects of Nexium e.g. dry mouth and drowsiness remains even after drug has been stopped for almost a year? Thank you.
AskDocWeb: The side effects do not persist after discontinuing the drug. Read more feedback about Nexium.
Report – 11 – 12 – Page 13 – 14 – 15 – 16 – Last Page 65
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.